Alert archive / Texas / Areal Flood Warnings in 2012
Areal Flood Warning 2, NWS Shreveport, LA
NWS Shreveport, LA issued this areal flood warning at Mar 11, 2012, 12:56 PM CDT for Angelina County, Nacogdoches County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 11, 2012, 12:56 PM CDT (17:56 UTC)
- Expired
- Mar 11, 2012, 4:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Angelina County, TX, Nacogdoches County, TX
The radar
The Shreveport radar (KSHV), 134 km from the middle of the area, began a volume at 17:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 5.9 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 419 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 328 m²/s²
- 0-3 km storm-relative helicity
- 390 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this areal flood warning went out at Mar 11, 12:02 PM CDT, 54 minutes earlier.
Area forecast discussion, Mar 11, 12:02 PM CDT, 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1202 PM CDT SUN MAR 11 2012 .UPDATE... TO INCLUDE TORNADO WATCH NUMBER 71 UNTIL 7 PM FOR PORTIONS OF NORTHEAST TEXAS...ALL OF DEEP EAST AND ALL OF OUR NORTHERN LOUISIANA PARISHES. && .DISCUSSION... && .PREV DISCUSSION... /ISSUED 1059 AM CDT SUN MAR 11 2012/ DISCUSSION... THE UPPER LOW IS IN A BIG HURRY NOW OVER SE CO AND THE PANHANDLES MOVING OVER SW KN AND HAS A GOOD PUNCH OF DRY AIR WORKING ALONG THE RED RIVER OF OK/TX. THE EXTENT OF DIVERGENCE ALOFT IS HUGE WITH THE UPPER RIDGE OUT OVER THE GULF. THE SLIGHT RISK AREA FOR TODAY AND TONIGHT STRETCHES FROM THE UPPER TEXAS GULF COAST INTO THE BOOT HEEL OF MO. THIS LOOKS LIKE THE BIG PUSH FOR NOW AND IT WILL BE MOVING INTO THE WARM FRONT RIGHT OVER OUR AREA FOR THE NEXT 12 HRS OR SO. RICHER 60 PLUS DEW POINTS ARE FEEDING IN ACROSS DEEP EAST TEXAS AND TOLEDO BEND COUNTRY AT THIS TIME. WE HAVE EXPANDED THE AREA FOR SEVERE WORDING THROUGH 18Z TO INCLUDE MORE OF NE TX AND AND SW AR. OTHER MINOR CHANGES INCLUDE EXPECTED HIGH TEMPERATURES...LEANING MORE TOWARD NEW NAM...BUT NOT EVERYWHERE. ALSO...HAVE INCREASED AND ADJUSTED WINDS AND GUSTS ALONG THIS DEVELOPING LINE OF THUNDERSTORMS COMING INTO THE CWA...TO WHICH WE HAVE INCREASED POPS OVER OUR WEST...NOW INTO MORE OF THE HEART OF THE CWA ALONG WITH NEW HPC QPF TAILORED FOR THE REST OF TODAY. /24/ AVIATION... SHOWERS AND THUNDERSTORMS ARE MOVING INTO THE AREA FROM THE WEST. IFR FLIGHT CATEGORIES PERSIST ACROSS MUCH OF THE AREA ACCEPT AT MLU AND ELD WHERE THEY ARE STILL EXPERIENCING VFR CONDITIONS. A WARM FRONTAL BOUNDARY CURRENTLY JUST SOUTH OF THE AREA WILL LIFT INTO THE AREA BY THE 18Z ISSUANCE. THIS BOUNDARY WILL BE THE FOCUS FOR MORE CONVECTION...WITH +TSRA ACTIVITY POSSIBLE SOUTH OF THE BOUNDARY. +TSRA ACTIVITY WILL CAUSE SURFACE WIND GUSTS IN EXCESS OF 35 KTS AND SOME MODERATE TO EXTREME TURBULENCE. TSRA ACTIVITY WILL LINGER INTO THE 00Z TAF PERIOD AND END BY 06Z...MVFR/IFR FLIGHT CATEGORIES WILL REMAIN COMMON THROUGHOUT THE 18Z TAF PERIOD. /11/ PREV DISCUSSION... /ISSUED 459 AM CDT SUN MAR 11 2012/ DISCUSSION... CUTOFF UPPER TROUGH OVER THE SW CONUS IS FINALLY BEGINNING TO EJECT NEWD ACROSS THE HIGH PLAINS. SWLY FLOW ALOFT CONTINUES TO BRING A RICH PLUME OF SUBTROPICAL MOISTURE OVER THE REGION. AT THE SFC...A WARM FRONT WILL QUICKLY MIX NWD ACROSS THE AREA THIS MORNING. A SFC TROUGH...DENOTED BY A WIND SHIFT TO THE SW AND A SOMEWHAT DRIER AIRMASS...WILL APPROACH THE I-35 CORRIDOR. SLY SFC WINDS WILL PROVIDE AMPLE MOISTURE THROUGHOUT THE COLUMN TO SUPPORT WIDESPREAD SHWRS AND TSTMS FOR MOST OF TODAY. THE ONGOING PRECIP AND CLOUD COVER WILL HELP TO LIMIT INSTABILITY. HOWEVER...AS THE UPPER TROUGH EJECTS NE SHEAR PROFILES WILL BE SUPPORTIVE FOR A FEW SEVERE TSTMS. BACKING SFC WINDS WITH THE APPROACH OF THE SFC TROUGH WILL PROVIDE ENOUGH LOW LEVEL SHEAR TO SUPPORT A THREAT FOR DAMAGING WINDS AND ISOLATED TORNADOES. PRECIP AND ASSOCIATED SVR THREAT...SO BEGIN TO DIMINISH AFTER 00Z AS THE UPPER TROUGH AND THE MAIN DYNAMICS MOVE NE AND AWAY FROM THE CWA. REMAINDER OF THE FCST REMAINS RELATIVELY UNCHANGED. AFTER A BRIEF BREAK FROM PRECIP LATE MONDAY AND EARLY TUESDAY...RAIN CHANCES RETURN TO THE AREA AND WILL STAY IN THE FCST THROUGH THE REST OF THE PERIOD. SWLY FLOW ALOFT...WHICH TYPICALLY IS VERY UNSETTLED PATTERN FOR US...IS EXPECTED TO PERSIST FOR THE NEXT WEEK. THIS WILL KEEP PLENTY OF SUBTROPICAL MOISTURE IN THE MID LEVELS. SLY SFC WINDS WILL CONTINUE TO ADVECT WARM AND MOIST AIR NWD. A SERIES OF WEAK UPPER DISTURBANCES WILL PASS OVER THE REGION PROVIDING CONTINUED CHANCES FOR SHWRS AND TSTMS. MOST OF THESE IMPULSES WILL BE RELATIVELY WEAK AND UNORGANIZED. DESPITE THE CONTINUED CHANCES FOR RAIN AND CLOUD COVER...TEMPS ARE EXPECTED TO REMAIN WELL ABOVE NORMAL FOR THE NEXT 7 DAYS. /09/ AVIATION... WIDESPREAD SHOWERS AND ISOLATED TSTMS WERE BRINGING MVFR AND OCCASIONAL IFR CIGS AND VISIBILITIES TO THE FOUR STATE REGION THIS MORNING. MUCH OF THE CURRENT PRECIPITATION WILL MOVE NORTHEAST OF THE AREA BY 12Z...BUT ADDITIONAL CONVECTION IS EXPECTED TO DEVELOP PRIOR TO 18Z...AS A WARM FRONT APPROACHES THE AREA FROM THE SOUTH. SOME OF THIS CONVECTION COULD BE QUITE STRONG...CAUSING SURFACE WIND GUSTS IN EXCESS OF 35 KTS AND MODERATE TO EXTREME TURBULENCE. CONVECTION WILL CONTINUE TO AROUND 12/03Z BUT EXPECT WIDESPREAD MVFR CIGS TO LINGER BEYOND 12/12Z. SURFACE WIND SOUTH TO SOUTHEAST TODAY 10 TO 15 KTS...DIMINISHING TO LESS THAN 10 KTS AFTER 12/00Z. /14/ && .PRELIMINARY POINT TEMPS/POPS... SHV 68 60 81 61 79 / 100 90 20 10 20 MLU 73 64 79 61 80 / 100 90 30 10 20 DEQ 59 47 77 55 80 / 100 70 10 10 10 TXK 63 54 79 57 79 / 100 70 10 10 20 ELD 70 59 79 59 79 / 100 90 20 10 20 TYR 63 55 82 59 78 / 100 40 10 10 20 GGG 65 57 82 60 78 / 100 70 20 10 20 LFK 69 59 81 63 79 / 100 70 20 10 20 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 24
Hazardous weather outlook, Mar 11, 6:14 AM CDT, 6 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 614 AM CDT SUN MAR 11 2012 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-121100- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 614 AM CDT SUN MAR 11 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... THERE IS A SLIGHT RISK FOR A FEW SEVERE THUNDERSTORMS ACROSS THE ENTIRE FOUR STATE REGION TODAY AND THIS EVENING. WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED TO BE ONGOING FOR MUCH OF THE DAY. THUNDERSTORMS SHOULD INCREASE IN INTENSITY AS A STRONG UPPER LEVEL TROUGH BEGINS TO EJECT NORTHEAST ONTO THE PLAINS. INSTABILITY MAY BE A LIMITING FACTOR. HOWEVER...LOW LEVEL WIND SHEAR WILL BE STRONG ENOUGH TO SUPPORT A THREAT FOR DAMAGING WINDS AND ISOLATED TORNADOES WITH THE STRONGEST STORMS. THUNDERSTORMS SHOULD DIMINISH FROM WEST TO EAST LATER THIS EVENING. IN ADDITION...A RICH SUPPLY OF MOISTURE WILL ALLOW FOR THE POSSIBILITY OF LOCALLY HEAVY RAINFALL WITH RAINFALL AMOUNTS OF 1 TO 3 INCHES EXPECTED BY SUNDAY EVENING. COMBINED WITH RECENT HEAVY RAINS...THIS MAY LEAD TO FLOODING OF SMALL STREAMS AND RIVERS AS WELL AS LOCALIZED FLOODING IN OTHER FLOOD PRONE AREAS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... SOUTHWESTERLY FLOW ALOFT WILL KEEP AN UNSETTLED WEATHER PATTERN IN PLACE AS A SERIES OF WEAK UPPER LEVEL DISTURBANCES MOVE OVER THE REGION AND AN AMPLE SUPPLY OF MOISTURE REMAINS IN PLACE. THEREFORE...A CHANCE FOR SHOWERS AND THUNDERSTORMS WILL REMAIN IN THE FORECAST FOR MUCH OF THE UPCOMING WEEK. HOWEVER...NO WIDESPREAD HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY AND THIS EVENING. 09
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 11, 8:38 AM CDT | River Flood Warning | SHV | Smith, Wood | 6 days |
| Mar 11, 10:53 AM CDT | Areal Flood Warning | SHV | Cherokee, Smith | 3 hr |
| Mar 11, 1:12 PM CDT | Areal Flood Warning | SHV | Harrison, Panola, Rusk | 3 hr |
| Mar 11, 2:12 PM CDT | Tornado Warning | SHV | Sabine, San Augustine, Shelby | 48 min |
| Mar 11, 3:01 PM CDT | Severe Thunderstorm Warning | SHV | Sabine, Shelby | 44 min |
| Mar 11, 3:55 PM CDT | Tornado Warning | SHV | Sabine | 50 min |
| Mar 11, 4:56 PM CDT | Areal Flood Warning | SHV | Sabine, San Augustine | 3 hr |
| Mar 11, 1:41 AM CST | River Flood Warning | SHV | Caldwell, Grant, LaSalle, Winn | 20 days |
| Mar 11, 2:44 PM CDT | Areal Flood Advisory | SHV | Bossier, Caddo, De Soto, Red River | 2 hr |
| Mar 11, 4:05 PM CDT | Tornado Warning | SHV | De Soto, Natchitoches, Red River | 40 min |
| Mar 11, 4:38 PM CDT | Severe Thunderstorm Warning | SHV | Natchitoches, Sabine | 49 min |
| Mar 11, 6:53 PM CDT | Areal Flood Advisory | SHV | Ouachita, Union | 3 hr |
Nearby
Areal Flood Warnings in Texas, 2012Every areal flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.